Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 574, NWS Jackson, MS

October 17, 20125 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Oct 17, 2012, 10:25 PM CDT for 5 counties in Mississippi. It was in force for 65 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 17, 2012, 10:25 PM CDT (03:25 UTC)
Expired
Oct 17, 2012, 11:30 PM CDT
In force
65 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 10:40 PM CDTTORNADO 28 Ene Anguilla, MS*** 4 INJ *** TORNADO TOUCHED DOWN E OF ANGUILLA AND ENDED 3 MILES W OF LOUISE. SEVERAL MOBILE HOMES WERE HEAVILY DAMAGED OR DESTROYED AND DOZENS OF POWER POLES SNAPPED. ESTIMATED PEAK WIND SPEED 125 MPH...PATH LENGTH 7 MILES...MAX PATH WIDTH 1/4 MILE.
Oct 17, 10:41 PM CDTTORNADO5 Wnw Louise, MSHOMES DAMAGED ALONG HWY 14...POSSIBLE INJURIES.
Oct 17, 10:46 PM CDTTORNADO 12 Sw Louise, MSTHIS TORNADO DAMAGED SEVERAL ROOFS AND OUTBUILDINGS SOUTH AND WEST OF LOUISE. MAX PEAK WIND 110 MPH...PATH LENGTH 3 MILES...MAX PATH WIDTH 100 YARDS.
Oct 17, 10:50 PM CDTTSTM WND DMGLouise, MSAROUND LOUISE AND ALONG COUNTY BARN RD...MOBILE HOME DAMAGED WITH ANOTHER MOBILE HOME TURNED OVER...POWER LINES DOWN AS WELL.
Oct 17, 10:56 PM CDTTORNADO 15 Ese Louise, MSTORNADO DAMAGED SEVERAL OUTBUILDINGS AND TRAVEL TRAILERS AND SNAPPED MANY TREES. MAX PEAK WIND 90 MPH...PATH LENGTH 2 MILES...MAX PATH WIDTH 100 YARDS.
Oct 17, 11:02 PM CDTTSTM WND DMG5 Nw Yazoo City, MSHEAVY DAMAGE REPORTED ALONG LAKE CITY RD
Oct 17, 11:08 PM CDTTSTM WND DMGBelzoni, MSCOUPLE OF TREES AND LIMBS DOWN IN TOWN.
Oct 17, 11:30 PM CDTTSTM WND DMG4 Sse Yazoo City, MSTREE DOWN ON A HOME ALONG MYRLEVILLE RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 17, 7:01 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
316 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS54 KJAN 180325
SVRJAN
MSC051-053-055-125-163-180430-
/O.NEW.KJAN.SV.W.0574.121018T0325Z-121018T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1025 PM CDT WED OCT 17 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF THORNTON...
  HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF YAZOO CITY...
  NORTHWESTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
  NORTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF ROLLING FORK...

* UNTIL 1130 PM CDT

* AT 1025 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF BELZONI TO
  DELTA CITY TO 8 MILES WEST OF GRACE MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MIDNIGHT...BELZONI AND ANGUILLA BY 1035 PM CDT...
  ROLLING FORK BY 1040 PM CDT...
  THORNTON BY 1050 PM CDT...
  HOLLY BLUFF AND TCHULA BY 1055 PM CDT...
  HOWARD AND TOLARVILLE BY 1100 PM CDT...
  COXBURG BY 1105 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3301 9109 3301 9092 3306 9091 3310 9082
      3310 9068 3321 9068 3327 9046 3324 9037
      3329 9036 3334 9027 3324 8986 3298 9003
      3278 9044 3286 9110 3290 9106 3297 9108
      3299 9111 3298 9114 3290 9115 3296 9120
TIME...MOT...LOC 0325Z 278DEG 37KT 3329 9053 3306 9068
          3297 9105

$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 9:05 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 17, 9:05 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT WED OCT 17 2012

...SEVERE STORMS MOVING INTO THE NORTHWEST DELTA THIS EVENING...

.UPDATE...A BROKEN LINE OF STORMS IS NOW MOVING INTO THE NORTHWEST
DELTA. THESE STORMS HAVE A HISTORY OF DAMAGE ACROSS ARKANSAS EARLIER
THIS EVENING AND A NUMBER OF SVR AND TOR WARNINGS HAVE BEEN ISSUED
ALONG THE LINE. TORNADO WATCH 668 IS IN PLACE FOR MOST OF THE
ARKLAMISS BUT THE PINE BELT THROUGH 3AM. THIS ALL COMES AHEAD OF A
POWERFUL LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT. LATEST
ANALYSIS INDICATES PLENTY OF WIND SHEAR IN PLACE AND HELICITY WHICH
WILL BE SUPPORTIVE OF TORNADIC ACTIVITY...ESPECIALLY ACROSS THE
NORTHWEST DELTA. FURTHER TO THE SOUTH AND EAST...THIS DOES DIMINISH.
INSTABILITY SEEMED TO BE IN QUESTION EARLIER TODAY BUT THERE LOOKS TO
BE ENOUGH FOR THE MOMENT TO SUSTAIN THESE STORMS WITH MID TO UPPER 60
DEWPOINTS PRESENT GENERALLY ALONG AND WEST OF THE I-55 CORRIDOR.
TIMING FOR THESE STORMS IS GENERALLY THE SAME AND ADJUSTED THE
WEATHER GRIDS TO ACCOUNT FOR CURRENT TRENDS...THOUGH ADDITIONAL
ADJUSTMENTS LIKELY WILL NEED TO BE MADE AS THE EVENING PROGRESSES AND
THE LINE CONTINUES THROUGH THE REGION. THE ONLY OTHER ADJUSTMENT TO
THE FORECAST WAS TO DROP THE WIND ADVISORY EARLY. CRITERIA WAS NOT
BEING MET AND LOOKED TO CONTINUE TO NOT BE MET OUTSIDE OF CONVECTIVE
ACTIVITY...AND WAS THUS DROPPED AT 00Z. /28/

&&

.AVIATION...TAF SITES REMAIN VFR FOR THE TIME BEING BUT TSRA IS
MOVING INTO THE DELTA. THIS SHOULD BRING MVFR TO IFR(WITH LOCAL LIFR)
CONDITIONS TO TAF SITES. THESE STORMS LOOK TO IMPACT KGLH/KGWO
THROUGH 04Z...BETWEEN 04-07Z FOR KGTR/KJAN/KHKS AND WEAKEN WHILE
IMPACTING KMEI/KHBG AROUND 05-09Z. SEVERE STORMS WILL BRING WINDS OF
60MPH AND TURBULENT CONDITIONS ALOFT IN THE VICINITY OF THE STORMS.
COLD FROPA WILL FOLLOW STORMS AND NW/W WINDS OF 8-15KTS WILL FOLLOW
BECOMING LIGHTER THROUGH THE DAY THURS. A RETURN TO VFR CONDITIONS
EXPECTED THURSDAY. /28/

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT WED OCT 17 2012/

..SEVERE WEATHER POSSIBLE THIS EVENING INTO TONIGHT...

DISCUSSION...TONIGHT...THE PRIMARY FOCUS OF THE FORECAST THIS
AFTERNOON IS ON THE SEVERE WEATHER POTENTIAL FOR THIS EVENING AND
INTO TONIGHT.  BREEZY CONDITIONS WILL CONTINUE INTO TONIGHT AS THE
FORECAST AREA SITS BETWEEN HIGH PRESSURE SLOWLY PULLING OFF IN THE
EAST...AND A FAST APPROACHING AND DEEPENING STORM SYSTEM OVER THE
NATION'S MID-SECTION.  A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM
TONIGHT FOR THE DELTA REGION AS A RESULT.

AS STATED ABOVE...THE DEVELOPMENT OF SEVERE STORMS CURRENTLY REMAINS
POSSIBLE ACROSS PORTIONS OF THE FORECAST AREA FROM LATER THIS
EVENING INTO TONIGHT.  THIS IS THE RESULT OF A STRONG TROUGH DIGGING
EAST SOUTHEAST ACROSS THE NORTHERN/CENTRAL PLAINS STATES THIS
AFTERNOON...WHICH WILL CONTINUE TO DEEPEN AND GRADUALLY EVOLVE INTO
AN UPPER LEVEL LOW OVER THE UPPER MISSISSIPPI RIVER VALLEY.  AT THE
SURFACE...A STRONG COLD FRONT DEVELOPING OVER THE PLAINS...WILL
RAPIDLY SHIFT EAST INTO AND THROUGH THE REGION THIS EVENING AND
THROUGH THE OVERNIGHT HOURS.

THIS CONCERN FOR SEVERE STORMS LOOKS BEST OVER AREAS ALONG AND NORTH
OF THE INTERSTATE 20 CORRIDOR...WITH THE GREATEST CONCERN FOR SEVERE
STORMS BEING OVER THE DELTA REGION THIS EVENING.  STORMS SHOULD
BEGIN TO MOVE INTO THE DELTA AFTER 8 PM...INTO CENTRAL MISSISSIPPI
BY MIDNIGHT...AND INTO SOUTHEAST MISSISSIPPI BY 4 AM THURSDAY. AS
THE FRONT PUSHES SOUTH 20 CORRIDOR...ACTIVITY SHOULD BEGIN TO
WEAKEN AS IT MOVES INTO A LESS FAVORABLE ENVIRONMENT.  THAT SAID...A
STRONG TO SEVERE STORM SOUTH OF THE INTERSTATE 20 CORRIDOR CAN NOT
BE ENTIRELY RULED OUT. THE FRONT IS EXPECTED TO PUSH THROUGH THE
ENTIRE REGION BY SUNRISE THURSDAY MORNING.

WHILE HAIL CAN'T BE RULED OUT...WITH STRONG KINEMATIC FIELDS THROUGH
THE ATMOSPHERE...THE POTENTIAL FOR STRONG DAMAGING WINDS IN EXCESS
OF 60 MPH WILL BE THE PRIMARY CONCERN.  WITH THE STRONG AND DEEP
WIND SHEAR...+50 KNOTS 0-6 KM...AND 0-3 KM SRH VALUES REACHING +400
M^2/S^2...THE DEVELOPMENT OF A SUPERCELL OR TWO ALONG WITH SOME
BREAKS IN AN EXPECTED SQUALL LINE COULD YIELD SOME TORNADOES...ONE
OR TWO OF WHICH COULD BE STRONG.

THE QUESTION MARK REMAINS THE AMOUNT OF INSTABILITY THAT'LL WORK
IT'S WAY NORTH INTO THE REGION AHEAD OF THE FRONT.  LOW TO MID 60S
DEW POINTS HAVE ALREADY OVERSPREAD MUCH OF THE REGION...OTHER THAN
EAST CENTRAL AND NORTHEAST MISSISSIPPI WHERE MID 50 DEW POINTS
RESIDE.  UPPER 60S AND LOWER 70S DEW POINTS HAVE ALREADY WORKED
NORTHEASTWARD INTO CENTRAL LOUISIANA.  WHILE THERE IS STILL
UNCERTAINTY IF THIS RICH +70F DEW POINT AIR WILL REACH OUR CWA AHEAD
OF THE FRONT LATER...I'M FEELING A LITTLE MORE CONFIDENT THAT
INSTABILITY WILL BE AT LEAST ADEQUATE ENOUGH...PARTICULARLY OVER THE
CENTRAL AND WESTERN PORTIONS OF THE CWA...TO AID IN THE DEVELOPMENT
OF STORMS.  FURTHER EAST...ACTIVITY COULD BECOME MORE ELEVATED
THROUGH THE OVERNIGHT HOURS AS INSTABILITY STRUGGLES...AND BEST
DYNAMICS/ASCENT LIFT OUT. /19/

THURSDAY AND THURSDAY NIGHT...AMPLE SUN IS EXPECTED DURING THE DAY
THURS WITH TEMPS WARMING BACK UP INTO THE LOW 70S NORTH TO UPPER 70S
SOUTH. COOL NIGHT XPCTD OVRNGT THURSDAY INTO EARLY FRIDAY MORNING
WITH LOWS IN THE LOW/MID 40S. /ALLEN/

LONG TERM...FRIDAY THROUGH WEDNESDAY...DEEP UPPER TROUGHING WILL
PREVAIL OVER THE ARKLAMISS ON FRIDAY WITH THE MODELS INDICATING A
WEAK DRY COLD FRONT MOVING THROUGH THE AREA DURING THE AFTERNOON.
SURFACE HIGH PRESSURE RIDGING WILL BUILD IN OVER THE AREA QUICKLY
BEHIND THE FRONT BY FRIDAY EVENING. UPPER TROUGHING WILL GIVE WAY TO
UPPER RIDGING ON SATURDAY AS THE NICE WEEKEND CONTINUES WITH
SEASONABLE TEMPERATURES AND MOSTLY CLEAR SKIES. THE SURFACE RIDGE
WILL SHIFT TO THE EAST ON SUNDAY AND THE FLOW WILL BECOME MORE
SOUTHEASTERLY...THUS RESULTING IN WARMER TEMPS...BUT A CONTINUATION
OF MAINLY CLEAR SKIES.

THE GFS AND THE ECMWF ARE IN GOOD AGREEMENT THAT SURFACE AND UPPER
RIDGING WILL PREVAIL ACROSS THE ARKLAMISS MONDAY THROUGH WEDNESDAY
WITH VERY WARM AFTERNOON HIGHS IN THE LOW 80S AND CLEAR TO PARTLY
CLOUDY SKIES. STUCK CLOSE TO GUIDANCE TEMPS THROUGH THE PERIOD WITH
VERY LITTLE ROOM FOR IMPROVEMENT. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       54  79  48  76 /  84   7   0   0
MERIDIAN      56  78  42  77 /  76   8   0   0
VICKSBURG     50  78  44  76 /  86   6   0   0
HATTIESBURG   64  80  47  81 /  64  11   0   0
NATCHEZ       54  75  47  77 /  64   6   0   0
GREENVILLE    50  75  47  74 /  91   5   0   0
GREENWOOD     50  77  47  73 /  90   7   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/19/15/ALLEN
Hazardous weather outlook, Oct 17, 2:55 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT WED OCT 17 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>028-034>036-040>042-
047-182000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND PORTION
OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND THURSDAY

A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE
SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING TORNADOES
WITH SOME POSSIBLY BEING STRONG...AND DAMAGING WIND GUSTS IN EXCESS
OF 60 MPH WILL BE POSSIBLE BETWEEN 7 PM TO 11 PM TONIGHT ACROSS THE
ARKLAMISS DELTA REGION. THE AREA NORTH OF INTERSTATE 20 AND WEST OF
INTERSTATE 55 WILL SEE THE GREATEST CHANCE FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

LAZ023>026-MSZ029>033-037>039-043>046-048>055-059>063-182000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY
A BROKEN LINE OF SEVERE STORMS ALONG A STRONG COLD FRONT AS WELL AS DISCRETE
SUPERCELLS AHEAD OF THE LINE WILL BE CAPABLE OF PRODUCING A FEW TORNADOES
AND DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE BETWEEN
9 PM TO 1 AM TONIGHT ACROSS THE NATCHEZ TRACE CORRIDOR. THE LINE IS
EXPECTED TO SLOWLY WEAKEN AS IT PUSHES FARTHER SOUTH AND EAST OF THE
NATCHEZ TRACE CORRIDOR.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

MSZ056>058-064>066-072>074-182000-
SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
255 PM CDT WED OCT 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PORTION OF CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

THE STRONG TO SEVERE BROKEN SQUALL LINE ALONG A STRONG COLD FRONT WILL
GRADUALLY WEAKEN AS IT SHIFTS SOUTH AND EAST THROUGH THE OVERNIGHT
AND EARLY MORNING HOURS THURSDAY OVER THE SOUTHEAST PORTION OF
CENTRAL MISSISSIPPI. TIMING WILL BE BETWEEN 11 PM AND 4 AM. A FEW
STORMS MAY CAUSE DAMAGING WINDS OF 60 MPH AND A TORNADO STILL
REMAINS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED FOR TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, Oct 17, 10:14 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1014 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     SHELBY                  33.95N 90.77W
10/17/2012                   BOLIVAR            MS   BROADCAST MEDIA

            MAJOR DAMAGE TO A HOME AND CAR...REPORT VIA SOCIAL MEDIA.

&&

AWEBER
Local storm report, Oct 17, 10:21 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1021 PM CDT WED OCT 17 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     1 S GREENVILLE          33.37N 91.05W
10/17/2012                   WASHINGTON         MS   BROADCAST MEDIA

            SIGN DAMAGE IN GREENVILLE ALONG WITH MULTIPLE OUTAGES AND
            5700 CUSTOMERS WITHOUT POWER. TREES ALSO DOWN ON CYPRESS
            AND ANN STOKES RDS.

&&

AWEBER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:41 PM CDTSevere Thunderstorm WarningJANBolivar64 min
Oct 17, 8:48 PM CDTTornado WarningJANBolivar41 min
Oct 17, 9:02 PM CDTTornado WarningJANBolivar43 min
Oct 17, 9:07 PM CDTSevere Thunderstorm WarningJANSunflower53 min
Oct 17, 9:13 PM CDTTornado WarningJANSunflower33 min
Oct 17, 9:41 PM CDTTornado WarningJANWashington30 min
Oct 17, 9:57 PM CDTSevere Thunderstorm WarningJANGrenada63 min
Oct 17, 10:05 PM CDTTornado WarningJANGrenada40 min
Oct 17, 10:09 PM CDTTornado WarningJANLeflore36 min
Oct 17, 10:29 PM CDTSevere Thunderstorm WarningJANCarroll31 min
Oct 17, 10:37 PM CDTTornado WarningJANHolmes, Humphreys, Sharkey, Yazoo53 min
Oct 17, 10:45 PM CDTSevere Thunderstorm WarningJANClay, Webster60 min
Oct 17, 11:13 PM CDTTornado WarningJANHolmes, Yazoo47 min
Oct 17, 11:27 PM CDTTornado WarningJANYazoo48 min
Oct 17, 11:36 PM CDTTornado WarningJANAttala, Madison39 min
Oct 17, 11:40 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Oktibbeha65 min
Oct 17, 11:49 PM CDTSevere Thunderstorm WarningJANMadison56 min
Oct 17, 11:59 PM CDTTornado WarningJANMadison, Rankin46 min
Oct 18, 12:03 AM CDTTornado WarningJANLeake, Scott57 min
Oct 18, 12:50 AM CDTTornado WarningJANNeshoba, Newton, Scott55 min
Oct 18, 1:02 AM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Jefferson, Lincoln58 min
Oct 18, 1:03 AM CDTTornado WarningJANHinds12 min
Oct 18, 1:07 AM CDTSevere Thunderstorm WarningJANNoxubee38 min
Oct 18, 1:27 AM CDTTornado WarningJANClarke, Lauderdale63 min
Oct 18, 1:41 AM CDTTornado WarningJANKemper, Lauderdale34 min
Oct 18, 1:44 AM CDTSevere Thunderstorm WarningJANRankin15 min
Oct 18, 1:49 AM CDTSevere Thunderstorm WarningJANFranklin, Jefferson, Lincoln56 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.